Alert archive / Illinois / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 27, NWS Lincoln, IL

April 20, 1998McLean County, Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 20, 1998, 3:54 PM CDT for McLean County, Tazewell County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 1998, 3:54 PM CDT (20:54 UTC)
Expired
Apr 20, 1998, 4:30 PM CDT
In force
36 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties McLean County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 41 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WUUS1 KSPI 202053 RRA
SVRSPI
ILC113-179-202130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
354 PM CDT MON APR 20 1998

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR
  MCLEAN COUNTY IN CENTRAL ILLINOIS
  EASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS

* UNTIL 430 PM CDT

* AT 352 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  8 MILES NORTH OF LINCOLN...MOVING NORTHEAST AT 35 MPH.

* THIS STORM IS EXPECTED TO AFFECT AREAS AROUND...
  ARMINGTON
  MCLEAN
  STANFORD
  DANVERS

THIS STORM WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

AUTEN/PLAHMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:00 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 20, 2:00 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT MON APR 20 1998

AT 18Z SFC LOW NEAR CID WITH SEVERAL TROFS EXTENDING FROM IT.  MAIN COLD
FRONT IS PUSHING THRU WRN IL AT THIS TIME EXTENDING SOUTHWARD INTO ERN
MO AND THEN INTO NRN AR.  SFC DEWPTS REMAIN LOW...ONLY IN THE MIDDLE TO
UPPER 40S.  HOWEVER THIS IS SUFFECIENT TO PRODUCE RWS AND
THUNDERSTORMS...BEST ONES THOUGH ARE LOCATED CLOSE TO LOW AND ASSOC VORT
MAX.  AIRMASS REMAINS MARGINALLY UNSTABLE WITH LIS LESS THAN
ZERO...SOME CONVERGENCE AND NO CAP.  MODEL AND MODIFIED 12Z SOUNDING
FROM ILX ALSO INDICATES CAPE AROUND 500 J/KG.  DYNAMICS ALSO WEAK BUT
WBZ BELOW 5000 AND FZ LVL AT 6600 FEET.  THEREFORE POSSIBILITY OF SOME
HAIL WITH STRONGER STORMS.  RECOMMENDATION: CONT CHC FOR THUNDERSTORMS
THIS EVENING...ESPECIALLY AS MAIN FRONT MOVES EAST AND INTERACTS WITH
ERN IL WHERE THE BEST SUNSHINE AS BEEN TDY.  STORMS WILL TAPER TO RWS AS
SUN GOES DOWN TONIGHT.  WINDS WILL SWITCH TO WEST AS FRONT MOVES THRU.
THEN REMAINDER OF TONIGHT SHOULD BE CLOUDY.  BY MORNING LOW HAS TRACKED
TO JUST NORTH OF DNV WITH ASSOC VORT MAX IN NERN IL.  BY NOON ITS IN
IND.  SO COULD SEE SOME LINGERING RWS ACRS MOST OF CWA TOMORROW BUT
ENDING AROUND OR IN AFTERNOON.  PLUS WINDS NOW SWITCH TO NW.

WITH CLOUDS TON AND TOMORROW TEMPS WILL BE MODERATED.  PREFER FWC OVER
FAN AND FMR TONIGHT...WITH FAN AND FMR LOOKING BETTER FOR TOMORROW.

FIRST PERIOD INPUT COMING SHORTLY.

PIA  44/59  73
SPI  44/59  73
DEC  45/58  74
CMI  43/57  65
LWV  46/61  54

AUTEN

In the hours before

Special weather statement, Apr 20, 11:00 AM CDT, 4 hours 54 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-211200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT MON APR 20 1998

THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND SOUTHEASTERN ILLINOIS
THIS
AFTERNOON AND TONIGHT...BUT THEY ARE NOT EXPECTED TO BE SEVERE.
ALTHOUGH...A FEW STRONGER STORMS COULD PRODUCE SOME SMALL HAIL.

AUTEN
Special weather statement, Apr 20, 11:00 AM CDT, 4 hours 54 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-211200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT MON APR 20 1998

THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND SOUTHEASTERN ILLINOIS
THIS
AFTERNOON AND TONIGHT...BUT THEY ARE NOT EXPECTED TO BE SEVERE.
ALTHOUGH...A FEW STRONGER STORMS COULD PRODUCE SOME SMALL HAIL.

AUTEN

Nearby

Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.